MAUDE Adverse Event Report: SYNTHES MONUMENT 3.5MM/2.5MM DOUBLE DRILL SLEEVE; GUIDE

SYNTHES MONUMENT 3.5MM/2.5MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 312.28
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information is unknown.Device is an instrument and is not implanted/explanted.Device history records review was conducted.The report indicates that the: the customer reported the drill guide was misshapen and one side appeared to be crushed.The repair technician reported the sleeve on the 2.5mm side was crushed, and the tip appeared to be broken and missing.Tip broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dhr review for part # 312.28 synthes lot # 4350179 supplier lot # 2011484, release to warehouse date: 03 dec 2001, expiration date: na, supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and a pd investigation was completed.The device was received and a pd investigation was completed.The 312.28, lot number 2011484, 3.5mm/2.5mm double drill sleeve was returned with a malformed 2.5 mm drill guide tip.The teeth of the 2.5 mm drill guide tip are bent inwards towards the center of axis of the drill guide and chipped, fragment(s) of the tip is missing.The customer reported the drill guide was misshapen and one side appeared to be crushed.The repair technician reported the sleeve on the 2.5mm side was crushed, and the tip appeared to be broken and missing.Tip broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item was forwarded to customer quality.This complaint is confirmed.A visual inspection, dhr review, and drawing review were performed as part of this investigation.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned devices are already broken/malformed.Cq investigation part #312.28 lot #2011484 3.5mm/2.5mm double drill sleeve.The device was returned and it was reported that "a drill guide was found misshapen.It appeared that one side of it had been crushed" this condition is confirmed; the instrument was returned with a malformed 2.5 mm drill guide tip.The teeth of the 2.5 mm drill guide tip are bent inwards towards the center of axis of the drill guide and chipped, fragment(s) of the tip is missing.Although a definitive root cause could not be determined, it is likely that this complaint condition was due to rough handling during surgery/sterile processing and/or cumulative wear over the part's lifetime.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a drill guide was found misshapen.It appeared that one side of it had been crushed; it was no longer a circle, but an oval.This was discovered before a proximal humerus open reduction internal fixation (orif) on (b)(6) 2017, before the patient entered the room.Another instrument was available for use and there was no impact on the upcoming case.Subsequently, one of the ends (one of the tines) broke off of reduction forceps during this case.While the surgeon was using the clamp to reduce the fracture, one of the ends broke off.The surgeon removed the broken piece from the surgical field, and continued on with the reduction.Another instrument was available for use.There was a surgical delay of a few seconds.No fragments remained in the patient.No additional x-rays or other medical intervention required.The procedure was completed successfully with the patient in stable condition.This complaint is for two (2) devices.This report is 2 of 2 for (b)(4).

Brand Name
3.5MM/2.5MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6881270
Report Number1719045-2017-10961
Device Sequence Number116788
Product Code FZX
UDI-Device Identifier10886982187703
UDI-Public(01)10886982187703(10)2011484
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.28
Device Lot Number2011484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1